Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 162, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 5, 2007, 3:37 PM EDT for Mercer County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 5, 2007, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:51 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 5, 2:51 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT THU JUL 5 2007 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL CONTINUE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. AS THE FRONT MOVES SOUTHEAST FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON. OTHERWISE THERE WILL BE A WARMING TREND THROUGH THE WEEKEND WITH NO RAIN EXPECTED SATURDAY AND SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... 2 SEPARATE AREAS OF CONCERN THIS EVENING AS FIRST CONVECTIVE COMPLEX MOVES SOUTHEAST TOWARD RIDGES WITH ADDITIONAL THUNDERSTORMS FIRING ALONG LAKE BOUNDARY ACROSS NRN CWA. EXPECT SOUTHERN CONVECTION TO CONTINUE TO THREATEN FLASH FLOODING WHILE SEVERE WATCH WILL REMAIN INTO EARLY EVENING IN THE FAR NORTH WITH WIND DAMAGE LOOKING TO BE MAIN THREAT. WITH SUNSET ALL STORMS WILL WEAKEN BUT EXPECT A CHANCE OVERNIGHT AS MAIN FRONT WITH LOWER DEW POINTS APPROACHES. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AS COLD FRONT SHIFTS EAST REGION WILL BE IN NORTHWEST FLOW ALOFT WITH SOME COLD ADVECTION. WILL LEAVE A SLIGHT CHANCE FOR AN AFTERNOON STORM FRIDAY OTHERWISE HIGH PRESSURE WILL BUILD IN WITH WARMING TEMPERATURES SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... WESTERLY FLOW AND HIGH PRESSURE WILL BRING QUITE WARM TEMPERATURES SUNDAY INTO MONDAY. COLD FRONT APPROACHING LATE MONDAY WITH BE WAVERING ACROSS REGION TUESDAY THROUGH THURSDAY WITH A DAILY CHANCE OF SHOWERS AND STORMS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR SHOWERS AND CIGS GENERALLY SOUTH OF KPIT THIS EVENING WITH SCATTERED MVFR THUNDERSTORMS NORTH OF KPIT. COLD FRONT WILL APPROACH TOWARD DAYBREAK WITH WINDS TURNING NORTHWEST AND GENERAL VFR CIGS INTO FRIDAY. WITH COLD ADVECTION ALOFT A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM OTHERWISE VFR EXPECTED. IN THE EXTENDED VFR CONDITIONS SATURDAY INTO MONDAY...THEN A WAVY FRONT MONDAY NIGHT INTO TUESDAY WITH BRING A CHC OF MVFR THUNDER. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 4:27 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 427 AM EDT THU JUL 5 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-060830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 427 AM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS NO SEVERE WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jul 5, 2:43 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT THU JUL 5 2007 PAZ007-051915- MERCER PA- 243 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... MERCER... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...MAURICE K GODDARD STATE PARK AND STONEBORO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 5, 2:44 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD SALTSBURG 40.49N 79.45W
07/05/2007 INDIANA PA EMERGENCY MNGR
ELDERS RIDGE ROAD CLOSED DUE TO FLASH FLOODING.
&&
JDSpecial weather statement, Jul 5, 2:47 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EDT THU JUL 5 2007 PAZ030-032-051930- FAYETTE PA-WESTMORELAND PA- 247 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE AND WESTMORELAND... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUFFS DALE TO 5 MILES SOUTHWEST OF WALTERSBURG...OR ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF NEW STANTON TO 5 MILES SOUTHWEST OF WALTERSBURG... MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DONEGAL...DUNBAR...FARMINGTON... HOPWOOD...MARKLEYSBURG...NEW STANTON...OHIOPYLE...PERRYOPOLIS... SEVEN SPRINGS...WALTERSBURG...NORVELT...RUFFS DALE AND STAHLSTOWN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Jul 5, 2:49 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD AVONMORE 40.53N 79.47W
07/05/2007 WESTMORELAND PA EMERGENCY MNGR
ROADS CLOSED IN AVONMORE DUE TO 4.5 INCHES OF RAINFALL IN
1 1/2 HOURS. SMALL STREAMS IN TOWN CENTER OUT OF THEIR
BANKS.
&&
JDSpecial weather statement, Jul 5, 3:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT THU JUL 5 2007 PAZ007-008-052015- MERCER PA-VENANGO PA- 313 PM EDT THU JUL 5 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND MERCER... AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 10 MILES NORTHWEST OF FREDONIA... MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FREDONIA...MAURICE K GODDARD STATE PARK...OIL CITY...POLK... STONEBORO AND SUGARCREEK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 5, 3:29 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD CONNELLSVILLE 40.02N 79.59W
07/05/2007 FAYETTE PA EMERGENCY MNGR
AREA ROAD AND BASEMENT FLOODING.
&&
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:45 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler, Westmoreland | 3 hr |
| Jul 5, 12:16 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 12:41 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 2 hr |
| Jul 5, 1:19 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana | 3 hr |
| Jul 5, 1:47 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 5, 2:50 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Jul 5, 3:11 PM EDT | Areal Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 5, 3:14 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Jul 5, 11:15 AM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana, Jefferson | 3 hr |
| Jul 5, 5:07 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jul 5, 6:04 PM EDT | Flash Flood Warning | PBZ | Preston | 116 min |
| Jul 5, 7:54 PM EDT | Areal Flood Warning | PBZ | Preston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.